Alert archive / Arkansas / Tornado Warnings in 2015
Tornado Warning 22, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Jun 18, 2015, 4:49 PM CDT for Clark County, Hot Spring County, Arkansas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2015, 4:49 PM CDT (21:49 UTC)
- Expired
- Jun 18, 2015, 5:08 PM CDT
- In force
- 19 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Clark County, AR, Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 88 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.8 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
996
WFUS54 KLZK 182149
TORLZK
ARC019-059-182215-
/O.NEW.KLZK.TO.W.0022.150618T2149Z-150618T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
449 PM CDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN CLARK COUNTY IN SOUTHWEST ARKANSAS...
SOUTHEASTERN HOT SPRING COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 515 PM CDT
* AT 447 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR CADDO VALLEY...AND MOVING NORTHEAST AT 35
MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
CADDO VALLEY... MIDWAY... FRIENDSHIP...
DONALDSON... CENTRAL...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 77 AND 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3438 9289 3422 9269 3413 9303 3417 9309
TIME...MOT...LOC 2149Z 235DEG 30KT 3418 9302
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
652 follow-up statements
772
WWUS54 KLZK 182157
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
457 PM CDT THU JUN 18 2015
ARC019-182207-
/O.CAN.KLZK.TO.W.0022.000000T0000Z-150618T2215Z/
CLARK AR-
457 PM CDT THU JUN 18 2015
...THE TORNADO WARNING FOR NORTHEASTERN CLARK COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3435 9288 3423 9271 3419 9297 3421 9300
TIME...MOT...LOC 2157Z 235DEG 30KT 3422 9295
$$
ARC059-182215-
/O.CON.KLZK.TO.W.0022.000000T0000Z-150618T2215Z/
HOT SPRING AR-
457 PM CDT THU JUN 18 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL HOT SPRING COUNTY
UNTIL 515 PM CDT...
AT 455 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES EAST OF CADDO VALLEY...AND MOVING NORTHEAST AT 35
MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
MIDWAY... DONALDSON... CENTRAL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3435 9288 3423 9271 3419 9297 3421 9300
TIME...MOT...LOC 2157Z 235DEG 30KT 3422 9295
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
65365 WWUS54 KLZK 182208 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 508 PM CDT THU JUN 18 2015 ARC059-182218- /O.CAN.KLZK.TO.W.0022.000000T0000Z-150618T2215Z/ HOT SPRING AR- 508 PM CDT THU JUN 18 2015 ...THE TORNADO WARNING FOR CENTRAL HOT SPRING COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED AREA. LAT...LON 3435 9288 3423 9271 3419 9297 3421 9300 TIME...MOT...LOC 2208Z 235DEG 30KT 3427 9286 $$ 65
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jun 18, 2:51 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 18, 2:51 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 251 PM CDT THU JUN 18 2015 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT THE REMNANTS OF BILL CONTINUE TO SPIN IN CENTRAL OKLAHOMA THIS AFTERNOON. MOISTURE INFLOW CONTINUES ON THE EAST SIDE OF THE SYSTEM. INTERESTINGLY A DECAYING MCS WAS INTERCEPTED BY BILL THIS MORNING IN KANSAS. THIS SHOULD SLOW THE NORTHWARD PROGRESSION OF BILL SOMEWHAT. TONIGHT...THE SYSTEM WILL TAKE MORE OF AN EASTWARD TURN AND MOVE ACROSS NORTH ARKANSAS. COPIOUS AMOUNTS OF MOISTURE WILL CONTINUE TO STREAM IN FROM THE GULF OF MEXICO AND PRODUCE HEAVY RAINFALLS. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED IN NORTHWEST ARKANSAS. THE FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH 02Z SATURDAY. FRIDAY NIGHT AND EARLY SATURDAY...THE REMNANTS OF BILL WILL BE EXITING NORTHEAST ARKANSAS. RAIN CHANCES WILL BE ENDING SATURDAY MORNING IN THE EAST. HIGH PRESSURE WILL MOVE INTO THE AREA BEHIND THE SYSTEM SUNDAY WITH DRY WEATHER. BELOW NORMAL TEMPERATURES ARE EXPECTED AGAIN FRIDAY...BUT A WARMING TREND WILL BE NOTED DURING THE WEEKEND. && .LONG TERM...MONDAY THROUGH THURSDAY AN UPPER LEVEL RIDGE WILL BEGIN EXPANDING OVER THE REGION FROM THE WEST AT THE START OF THE LONG TERM PERIOD. THIS RIDGE WILL KEEP PRECIP CHANCES LOW THROUGH THE ENTIRE PERIOD...WITH MAYBE AN ISOLATED AFTERNOON SHRA OR TSRA. THE MAIN STORY WILL BE THE HOT AND HUMID CONDITIONS DEVELOPING AS THIS RIDGE EXPANDS OVER THE REGION. TEMPS WILL LIKELY REMAIN IN THE 90S FOR MOST LOCATIONS FOR HIGHS...WITH LOWS IN THE UPPER 60S TO UPPER 70S. HUMIDITY LEVELS WILL REMAIN HIGH ALSO...AND WILL RESULT IN AFTERNOON HEAT INDEX VALUES TOPPING 100 DEGREES EACH DAY...POSSIBLY EVEN APPROACHING HEAT ADV CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 72 81 71 90 / 90 100 60 20 CAMDEN AR 74 89 74 92 / 60 50 20 10 HARRISON AR 68 77 69 90 / 100 100 30 10 HOT SPRINGS AR 73 85 73 91 / 90 70 30 10 LITTLE ROCK AR 73 85 73 91 / 80 90 50 10 MONTICELLO AR 74 90 74 92 / 40 50 20 10 MOUNT IDA AR 72 85 72 90 / 100 60 30 10 MOUNTAIN HOME AR 69 77 69 90 / 100 100 40 10 NEWPORT AR 73 84 72 90 / 70 100 60 20 PINE BLUFF AR 74 89 74 92 / 60 70 40 10 RUSSELLVILLE AR 71 82 71 90 / 100 90 30 10 SEARCY AR 73 84 72 91 / 80 100 60 20 STUTTGART AR 74 87 74 91 / 60 90 50 20 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BAXTER-BOONE-CONWAY- FULTON-GARLAND-IZARD-JOHNSON-LOGAN-MARION-MONTGOMERY-NEWTON- PERRY-PIKE-POLK-POPE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-YELL. && SHORT TERM...51 / LONG TERM...62
Hazardous weather outlook, Jun 18, 8:03 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 803 AM CDT THU JUN 18 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 803 AM CDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AREAS OF HEAVY RAIN WILL SPREAD INTO ARKANSAS TODAY AND TONIGHT. THE HEAVIEST OF THIS PRECIPITATION IS EXPECTED TO BE OVER THE OZARK MOUNTAINS...WHERE AMOUNTS COULD EXCEED FOUR INCHES IN PLACES. ALL OF THIS LIQUID IS ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM BILL. THE SYSTEM WILL TRACK FROM SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS THROUGH DAWN FRIDAY. IF THE EXPECTED RAINFALL MATERIALIZES...A MAJOR FLASH FLOOD EVENT COULD UNFOLD. POSSIBLE LIFE THREATENING HIGH WATER PROBLEMS MAY AFFECT ROADS...HOMES AND BUSINESSES. RESIDENTS ARE ADVISED TO MONITOR THIS WEATHER SITUATION CLOSELY... AND BE READY TO REACT TO RAPIDLY CHANGING CONDITIONS. GIVEN THE CIRCULATION AROUND BILL...THERE IS A SMALL CHANCE OF A BRIEF WEAK TORNADO OR TWO ACROSS THE REGION TODAY...ESPECIALLY IF THERE ARE BREAKS IN THE CLOUD COVER AND SOME HEATING OCCURS. THIS WILL MAKE THE ATMOSPHERE MORE UNSTABLE AND DEVELOPING STORMS STRONGER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE REMNANTS OF BILL WILL CONTINUE MOVING FROM NORTHERN ARKANSAS INTO SOUTHERN MISSOURI FRIDAY AND FRIDAY NIGHT. SURROUNDING THE SYSTEM...AREAS OF HEAVY RAIN ARE EXPECTED FROM LITTLE ROCK NORTHWARD. PARTS OF THE NORTHEAST MAY RECEIVE AMOUNTS OVER TWO INCHES. FLASH FLOODING WILL REMAIN A BIG CONCERN. ONCE AGAIN...THERE WILL BE AN OUTSIDE CHANCE OF AN ISOLATED WEAK TORNADO OR TWO IN THE NORTHEAST...ESPECIALLY IF THERE IS ENOUGH HEATING. FOLLOWING ALL OF THE RAIN ACROSS THE NORTHERN AND WESTERN COUNTIES...RIVERS WILL BE ON THE RISE. ARKANSANS ALONG AREA TRIBUTARIES ARE ASKED TO MONITOR THE LATEST HYDROLOGIC FORECASTS. TAKE NECESSARY PRECAUTIONS BASED ON EXPECTED WATER LEVELS. AFTER BILL DEPARTS THIS WEEKEND...THE RAIN WILL MOSTLY SHUT OFF. DRY CONDITIONS ARE EXPECTED INTO EARLY NEXT WEEK...AND TEMPERATURES WILL BE ABOVE NORMAL. .SPOTTER INFORMATION STATEMENT... WHILE SEVERE WEATHER WILL BE SPOTTY THE NEXT COUPLE OF DAYS... SPOTTER ACTIVATION MAY BE NEEDED GIVEN THE SMALL POSSIBILITY OF BRIEF TORNADOES SURROUNDING THE REMNANTS OF TROPICAL STORM BILL. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55/46
In the hours before
Special weather statement, Jun 18, 11:37 AM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1137 AM CDT THU JUN 18 2015
ARZ040-181655-
POLK AR-
1137 AM CDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK COUNTY UNTIL NOON
CDT...
AT 1137 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR COSSATOT RIVER STATE PARK...OR 15 MILES
SOUTH OF MENA...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
SHADY... OPAL...
COSSATOT RIVER STATE PARK... NUNLEY...
INK... CHERRY HILL... BOARD CAMP...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3469 9410 3458 9394 3434 9422 3435 9425
3439 9430
TIME...MOT...LOC 1637Z 217DEG 36KT 3439 9423
44Special weather statement, Jun 18, 4:40 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 440 PM CDT THU JUN 18 2015 ARZ053-054-062-182225- CLARK AR-DALLAS AR-HOT SPRING AR- 440 PM CDT THU JUN 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOT SPRING...EXTREME NORTHWESTERN DALLAS AND CENTRAL CLARK COUNTIES UNTIL 530 PM CDT... AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARKADELPHIA...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... MALVERN... ARKADELPHIA... ROCKPORT... CADDO VALLEY... MIDWAY... LOWER LAKE RECREATION AREA... GUM SPRINGS... FRIENDSHIP... DONALDSON... CENTRAL... THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 70 AND 98. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3445 9288 3422 9268 3405 9309 3416 9320 TIME...MOT...LOC 2140Z 235DEG 30KT 3413 9307 65
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:32 PM CDT | Special Weather Statement | LZK | Boone | 43 min |
| Jun 17, 8:34 PM CDT | Special Weather Statement | LZK | Cleveland, Grant | 46 min |
| Jun 18, 9:15 AM CDT | River Flood Warning | LZK | Pope, Yell | 5 days |
| Jun 18, 9:15 AM CDT | River Flood Warning | LZK | Faulkner, Perry | 6 days |
| Jun 18, 10:40 AM CDT | River Flood Warning | LZK | Independence, Jackson, Lawrence | 5 days |
| Jun 18, 11:03 AM CDT | River Flood Warning | LZK | Searcy | 68 hr |
| Jun 18, 11:07 AM CDT | River Flood Warning | LZK | White, Woodruff | 9 days |
| Jun 18, 11:37 AM CDT | Special Weather Statement | LZK | Polk | 18 min |
| Jun 18, 11:50 AM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 40 min |
| Jun 18, 4:40 PM CDT | Special Weather Statement | LZK | Hot Spring | 45 min |
| Jun 18, 5:07 PM CDT | Special Weather Statement | LZK | Woodruff | 43 min |
| Jun 18, 5:15 PM CDT | Special Weather Statement | LZK | Hot Spring | 45 min |
| Jun 18, 5:18 PM CDT | Special Weather Statement | LZK | Clark | 47 min |
| Jun 18, 5:20 PM CDT | Special Weather Statement | LZK | Hot Spring | 45 min |
| Jun 18, 6:03 PM CDT | Special Weather Statement | LZK | Garland | 47 min |
| Jun 18, 6:05 PM CDT | Special Weather Statement | LZK | Hot Spring | 45 min |
| Jun 18, 6:12 PM CDT | Special Weather Statement | LZK | Clark, Hot Spring | 43 min |
| Jun 18, 6:33 PM CDT | Special Weather Statement | LZK | Saline | 32 min |
Nearby
Tornado Warnings in Arkansas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.